MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date not provided, stated as two weeks post implant, therefore (b)(6) 2020 is provided as a best estimate.(b)(4).Device evaluation: product evaluation could not be performed since the product was not return for evaluation.Therefore, the reported issues could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed one additional complaint was received from this production order, but is related to this reported event.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the tecnis preloaded intraocular lens (iol) was explanted from the patient's right (od) eye.During post examination the patient complaining of seeing halos and glare, and after dilating the eye the lens appeared off center inferiorly.The surgeon stated the haptic was not sitting correctly in the eye; therefore, the lens exchange was warranted.The replacement lens is the same model and diopter.Reportedly, the patient has recovered.No further information provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation: yes.Section d10: returned to manufacturer on: 11/5/2020.Section h3: device returned to manufacturer: yes.Device evaluation: the complaint product was received on november 5, 2020.It was returned in a plastic bag and inside a sample container.Visual inspection performed under microscope: lubricating material residues and loose particles can be observed on the lens surface.It was cut into two pieces and one of the haptics is missing, which could be related to the explant process.Due to the conditions of the sample returned the reported issues could not be verified.Based in the analysis product quality deficiency could not be determined.However, the miq report on the day the product was measured was reviewed, and the lens was correctly measured with satisfactory result.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10788665
Report Number2648035-2020-00815
Device Sequence Number14179125
Product Code HQL
UDI-Device Identifier05050474558236
UDI-Public(01)05050474558236(17)221029
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;